Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On the isotropic group of a homogeneous polynomial

Author: Siu Ming Ho
Journal: Trans. Amer. Math. Soc. 183 (1973), 495-498
MSC: Primary 53C10
MathSciNet review: 0338987
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be the linear group leaving a homogeneous polynomial of degree k fixed. The author shows that either the polynomial is a polynomial in fewer than the assigned number of variables or that the $ (k - 1)$st prolongation of G is 0. The author also shows that this result is optimal.

References [Enhancements On Off] (What's this?)

  • [1] P. Gordan and M. Noether, Ueber die algebraischen Formen deren Hesse'che Determinante identisch verschwindet, Math. Ann. 10 (1876), 547-568. MR 1509898
  • [2] V. Guillemin and I. M. Singer, Differential equations and G-structures, U. S.-Japan Seminar in Differential Geometry (Kyoto, 1965), Nippon Hyoronsha, Tokyo, 1966, pp. 34-36. MR 35 #4840. MR 0213988 (35:4840)
  • [3] I. M. Singer and S. Sternberg, On the infinite groups of Lie and Cartan. I, The transitive groups, J. Analyse Math. 15 (1965), 1-114. MR 36 #911. MR 0217822 (36:911)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C10

Retrieve articles in all journals with MSC: 53C10

Additional Information

Keywords: G-structure, prolongation
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society